Alert archive / Oklahoma / Wind Advisories in 2019

Wind Advisory 11, NWS Tulsa, OK

November 29, 20198 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Nov 29, 2019, 2:54 PM CST for 8 counties in Oklahoma. It took effect at Nov 30, 2019, 11:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 29, 2019, 2:54 PM CST (20:54 UTC)
In effect from
Nov 30, 2019, 11:00 AM CST
Expired
Nov 30, 2019, 6:00 PM CST
In force
7 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 38 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2019-11-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2019-11-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

671 
WWUS74 KTSA 292054
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
254 PM CST Fri Nov 29 2019

OKZ054>057-059>061-064-065-301000-
/O.NEW.KTSA.WI.Y.0011.191130T1700Z-191201T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, and Okemah
254 PM CST Fri Nov 29 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST SATURDAY...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Creek and Okfuskee Counties.

* WHEN...From 11 AM to 6 PM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
2 follow-up statements
289 
WWUS74 KTSA 300916
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
316 AM CST Sat Nov 30 2019

OKZ054>057-059>061-064-065-010000-
/O.CON.KTSA.WI.Y.0011.191130T1700Z-191201T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, and Okemah
316 AM CST Sat Nov 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM CST THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 45 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Craig, Pawnee, Tulsa, 
  Rogers, Creek and Okfuskee Counties.

* WHEN...From 11 AM to 6 PM CST Saturday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
905 
WWUS74 KTSA 010008
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
608 PM CST Sat Nov 30 2019

OKZ054>057-059>061-064-065-010115-
/O.EXP.KTSA.WI.Y.0011.000000T0000Z-191201T0000Z/
Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Creek-
Okfuskee-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Pawnee, Tulsa, Claremore, Sapulpa, and Okemah
608 PM CST Sat Nov 30 2019

...WIND ADVISORY HAS EXPIRED...

The wind has subsided below advisory criteria this evening. Thus, 
the wind advisory has been allowed to expire.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 29, 11:48 AM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Nov 29, 11:48 AM CST, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1148 AM CST Fri Nov 29 2019

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Rain showers and patchy drizzle will continue to be possible
through tonight across the CWA ahead of a frontal boundary
approaching from the west. Also through tonight...isolated to
scattered thunderstorms will be possible with the greater
potential along/ahead of the front tonight. Will continue with
tempo and prob30 groups for precip timing. With the continued
precip chances...LIFR to IFR conditions should remain common over
the CWA through tonight. The front is forecast to move into the
region late tonight/early Saturday morning with clearing skies
from west to east and gusty southwest to west winds spreading in
behind the front.

&&

.PREV DISCUSSION... /Issued 1025 AM CST Fri Nov 29 2019/

..UPDATE...

DISCUSSION...
Scattered rain showers and areas of drizzle were ongoing across
Eastern Oklahoma and Northwest Arkansas late this morning as
moisture continued lift and interact with an expansive area of
warm advection over the region. Within the increasing
moisture/dewpoints...surface temps have begun to slowly warm as
temps from 40 to 50 degrees were common.

Through this afternoon...scattered rain showers and patchy drizzle
will continue across the CWA ahead of a frontal boundary
approaching from the west. Southerly low/mid level flow this
afternoon should also aid in transporting higher values of
elevated instability into the CWA as 500+ J/kg resided just south
of the Red River. In response...isolated to scattered
thunderstorms will become possible this afternoon and continue
this evening and overnight ahead of the front across the CWA.

The elevated nature of the storms combined with deep layer shear
could allow for a few storms to become strong to near marginally
severe with hail being the main threat into the evening hours. The
big question continues of just how much surface instability can
reach north of the Red River tonight ahead of the boundary. The
NAM is still less aggressive compared to the GFS/ECMWF...though
all show a window late tonight of some surface instability into
Southeast Oklahoma. This would allow for continued hail as well as
a locally damaging wind threat overnight tonight. Overall
though...severe potentials remain limited through tonight.

For the morning update...have added slight adjustments to
afternoon pops/wx based on latest guidance. Also...have added
minor tweaks to hourly temps/dewpoints/wind grids to account for
latest trends and observations with the slow warming/increasing
moisture. The rest of the forecast seems to be in good shape at
this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   53  52  65  37 /  80 100  20   0
FSM   53  51  70  38 /  80  90  70   0
MLC   57  56  67  39 /  80  90  40   0
BVO   51  51  63  35 /  80  90  10   0
FYV   53  52  66  36 /  90 100  60   0
BYV   52  49  67  36 /  90  90  60   0
MKO   53  51  66  37 /  90 100  40   0
MIO   51  51  65  35 /  90 100  30   0
F10   55  54  66  38 /  90 100  20   0
HHW   59  57  69  41 /  60 100  60   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....20
Hazardous weather outlook, Nov 29, 1:10 PM CST, 1 hour 44 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
110 PM CST Fri Nov 29 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
110 PM CST Fri Nov 29 2019

...SEVERE STORMS POSSIBLE TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 6 PM.

DISCUSSION...
Rain showers with isolated thunderstorms will continue to spread
across the region this afternoon. Elevated instability is expected
to increase over Eastern Oklahoma and Northwest Arkansas through
tonight ahead of a cold front forecast to move into the region
late tonight. This will allow for scattered thunderstorms to be
possible with the potential for a few strong to marginally severe
storms this evening and overnight tonight. Hail to the size of
quarters look to be the main threat. Late tonight there continues
to look like a window where surface instability may push into
Southeast Oklahoma which could allow for hail and also a locally
damaging wind threat.

Locally heavy rainfall will be possible within the strong showers
and thunderstorms through tonight with rainfall amounts up toward
one inch and locally higher possible. This could create localized
areas of flash flooding conditions tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential...Very High Fire Weather
			Potential...High Wind Potential.
SUNDAY...High Wind Potential.
MONDAY THROUGH THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Showers along with isolated to scattered thunderstorms are
expected to be ongoing early Saturday along and ahead of a cold
front pushing through the region. The greater thunderstorm
potential is forecast over far Southeast Oklahoma into Western
Arkansas through mid morning.

Precipitation should taper off from west to east behind the
front...with clearing skies and gusty west to southwesterly winds
in the 25 to 40 mph range. The stronger gusts look to be over
Northeast Oklahoma. These winds combined with much drier air
behind the front could increase fire weather concerns for parts of
Eastern Oklahoma Saturday afternoon. Gusty winds and limited fire
weather conditions are forecast to continue into Sunday before an
upper level low pressure system finally exits the Plains.

weather.gov/tulsa contains additional information.

Nearby

Wind Advisories in Oklahoma, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.